Determination of drying times for regular multi-dimensional objects


Sahin A. Z. , Dincer I., Yilbas B., Hussain N.

INTERNATIONAL JOURNAL OF HEAT AND MASS TRANSFER, vol.45, no.8, pp.1757-1766, 2002 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 45 Issue: 8
  • Publication Date: 2002
  • Doi Number: 10.1016/s0017-9310(01)00273-3
  • Title of Journal : INTERNATIONAL JOURNAL OF HEAT AND MASS TRANSFER
  • Page Numbers: pp.1757-1766

Abstract

Drying of multi-dimensional food products is investigated analytically. A simple method is developed for the determination of drying time of multi-dimensional products using drying parameters that are available from the literature or can be determined experimentally. In this respect, geometric shape factors for different regular multi-dimensional products are introduced. Drying time that can be calculated analyticaly for an infinite slab geometry is used to predict the drying times for other multi-dimensional products by means of the geometric shape factors. The present model is verified through comparison with experimental drying times of several food products in different shapes that are obtained from the literature. The comparison of the results obtained from the present model with the experimental data shows that the predictions are accurate within +/-10% range, in general. (C) 2002 Elsevier Science Ltd. All rights reserved.